zbMATH — the first resource for mathematics

Dominance solvability and Cournot stability. (English) Zbl 0541.90098
Summary: In normal form games with single-valued best reply functions it is shown that dominance-solvability (resulting from successive elimination of dominated strategies) implies the global stability of the Cournot tatonnement process. When only two players are present, and the strategy spaces are one dimensional, these two notions actually coincide. A computational characterization of the two properties is given in a local sense as well as a sufficient condition for global dominance-solvability: an application to the Cournot-oligopoly model is proposed.

91A10 Noncooperative games
91B24 Microeconomic theory (price theory and economic markets)
Full Text: DOI
[1] Cournot, A., Recherches sur LES principes mathématiques de la théorie de la richesse, (1838), Hachette Paris · Zbl 0174.51801
[2] Farqharson, R., Theory of voting, (1969), Yale University Press New Haven
[3] Gabay, D.; Moulin, H., On the uniqueness and stability of Nash-equilibria in noncooperative games, (), 271-293
[4] Gantmacher, B., Théorie des matrices, (1966), trad. française Dunod Paris
[5] Gretlein, R.J., Dominance elimination procedures on finite alternative games, (1980), School of Urban and Public Affairs, Carnegie-Mellon University Pittsburgh, mimeo · Zbl 0516.90086
[6] Luenberger, D., Complete stability of noncooperative games, J. optimization theory and appl., 25, 485-505, (1978) · Zbl 0369.90131
[7] McManus, M.; Quandt, R., Comments on the stability of the Cournot oligopoly model, Rev. econom. studies, 28, 136-139, (1960)
[8] Moulin, H., Dominance solvable games, Econometrica, 47, 1337-1351, (1979) · Zbl 0419.90011
[9] Moulin, H., Game theory for the social sciences, (1982), New York University Press New York
[10] Ortega, J.; Rheinboldt, W., Iterative solution of non-linear equations in several variables, (1970), Academic Press New York · Zbl 0241.65046
[11] Okuguchi, K., Expectations and stability in oligopoly models, () · Zbl 0339.90010
[12] Rochert, J.C., Selection of a unique equilibrium pay-off for extensive games with perfect information, (1980), Ceremade, University of Paris IX, mimeo
[13] Rosen, J.B., Existence and uniqueness of equilibrium points for concave n-person games, Econometrica, 33, 520-533, (1965) · Zbl 0142.17603
[14] Theocharis, R.D., On the stability of the Cournot solution on the oligopoly problem, Rev. econom. studies, 27, 133-134, (1959)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.